Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 5, NWS Boise, ID

June 24, 2012

NWS Boise, ID issued this red flag warning at Jun 24, 2012, 1:14 PM PDT. It took effect at Jun 25, 2012, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 1:14 PM PDT (20:14 UTC)
In effect from
Jun 25, 2012, 2:00 PM PDT
Expired
Jun 25, 2012, 8:00 PM PDT
In force
6 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS85 KBOI 242014
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
214 PM MDT SUN JUN 24 2012

...A RED FLAG WARNING IS IN EFFECT FOR SINGLE DIGIT RELATIVE
HUMIDITY ALONG WITH GUSTY SOUTHWEST WINDS ON MONDAY AFTERNOON AND
EVENING IN THE FOLLOWING FIRE WEATHER ZONES THE OWYHEE MOUNTAINS...
SHOSHONE BLM...BURNS AND VALE BLM...

.GUSTY WINDS AND VERY LOW HUMIDITY WILL RESULT FROM AN INCREASED
PRESSURE GRADIENT BETWEEN LOW PRESSURE IN OREGON AND HIGH PRESSURE
OVER UTAH. AS THE LOW PRESSURE EDGES TOWARD OUR FIRE WEATHER DISTRICT
THE UPPER LEVEL FLOW WILL STEER DRY WINDS IN FROM THE SOUTHWEST WHILE
RELATIVE HUMIDITY WILL BE IN THE SINGLE DIGITS MONDAY AFTERNOON AND
EVENING. ALTHOUGH WINDS WILL REMAIN GUSTY TUESDAY...RELATIVE HUMIDITY
WILL SEE SOME IMPROVEMENT.

IDZ418-419-ORZ636-637-251200-
/O.NEW.KBOI.FW.W.0005.120625T2100Z-120626T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
214 PM MDT SUN JUN 24 2012 /114 PM PDT SUN JUN 24 2012/

...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM
MDT /8 PM PDT/ MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND
VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY. 

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
3 follow-up statements
190 
WWUS85 KBOI 251138
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
538 AM MDT MON JUN 25 2012

...A RED FLAG WARNING REMAINS IN EFFECT FOR SINGLE DIGIT RELATIVE
HUMIDITY ALONG WITH GUSTY SOUTHWEST WINDS ON MONDAY AFTERNOON AND
EVENING IN THE FOLLOWING FIRE WEATHER ZONES THE OWYHEE
MOUNTAINS... SHOSHONE BLM...BURNS AND VALE BLM...

.GUSTY WINDS AND VERY LOW HUMIDITY WILL RESULT FROM AN INCREASED
PRESSURE GRADIENT BETWEEN LOW PRESSURE IN OREGON AND HIGH
PRESSURE OVER UTAH. AS THE LOW PRESSURE EDGES TOWARD OUR FIRE
WEATHER DISTRICT THE UPPER LEVEL FLOW WILL STEER DRY WINDS IN
FROM THE SOUTHWEST WHILE RELATIVE HUMIDITY WILL BE IN THE SINGLE
DIGITS MONDAY AFTERNOON AND EVENING. ALTHOUGH WINDS WILL REMAIN
GUSTY TUESDAY...RELATIVE HUMIDITY WILL SEE SOME IMPROVEMENT.

IDZ418-419-ORZ636-637-252100-
/O.CON.KBOI.FW.W.0005.120625T2100Z-120626T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
538 AM MDT MON JUN 25 2012 /438 AM PDT MON JUN 25 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/
THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN TWIN FALLS BLM...
OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 418...419...636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/
THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING. 

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
718 
WWUS85 KBOI 252035
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
235 PM MDT MON JUN 25 2012

...A RED FLAG WARNING REMAINS IN EFFECT FOR SINGLE DIGIT RELATIVE
HUMIDITY ALONG WITH GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING
IN THE FOLLOWING FIRE WEATHER ZONES THE OWYHEE MOUNTAINS...
SHOSHONE BLM...BURNS AND VALE BLM...

.GUSTY WINDS AND VERY LOW HUMIDITY WILL RESULT FROM AN INCREASED
PRESSURE GRADIENT BETWEEN LOW PRESSURE IN OREGON AND HIGH
PRESSURE OVER UTAH. AS THE LOW PRESSURE EDGES TOWARD OUR FIRE
WEATHER DISTRICT THE UPPER LEVEL FLOW WILL STEER DRY WINDS IN
FROM THE SOUTHWEST WHILE RELATIVE HUMIDITY WILL BE IN THE SINGLE
DIGITS THIS AFTERNOON AND EVENING. ALTHOUGH WINDS WILL REMAIN GUSTY
AT TIMES TUESDAY...RELATIVE HUMIDITY WILL SEE SOME IMPROVEMENT. THERE
IS ALSO A THUNDERSTORM RISK OVER THE OREGON BLM ZONES THIS EVENING.

IDZ418-419-ORZ636-637-260300-
/O.CON.KBOI.FW.W.0005.120625T2100Z-120626T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
235 PM MDT MON JUN 25 2012 /135 PM PDT MON JUN 25 2012/

...THE NATIONAL WEATHER SERVICE IN BOISE ADVISES THAT A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN TWIN FALLS
BLM... OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 418...419...636 AND 637...

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
389 
WWUS85 KBOI 260254
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
854 PM MDT MON JUN 25 2012

...RED FLAG WARNING IS ALLOWED TO EXPIRE ON SCHEDULE...

IDZ418-419-ORZ636-637-260400-
/O.EXP.KBOI.FW.W.0005.000000T0000Z-120626T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
854 PM MDT MON JUN 25 2012 /754 PM PDT MON JUN 25 2012/

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN
TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...
WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING. 

AS TEMPERATURES COOL SLOWLY...THE RELATIVE HUMIDITY IS RISING.
THIS...COMBINED WITH GRADUALLY WEAKENING WINDS...MEANS THAT RED
FLAG WARNING CRITERIA WILL NOT LIKELY BE MET AFTER 9 PM MDT / 8 PM
PDT/. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME.

$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 24, 8:43 AM PDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 24, 8:43 AM PDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
943 AM MDT SUN JUN 24 2012

.DISCUSSION...DEEP UPPER LEVEL LOW STILL POSITIONED OFF THE OREGON
COAST THIS MORNING AND NOT EXPECTED TO DIG INLAND UNTIL LATE
MONDAY. DRY SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL HOLD STRONG
OVER EASTERN OREGON/WESTERN IDAHO TODAY...FOR NEAR NORMAL
TEMPERATURES AND MOSTLY SUNNY SKIES. CURRENT FORECAST PACKAGE ON
TRACK AND NO UPDATE NEEDED AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS TODAY AND TONIGHT. SOME AFTERNOON AND
EARLY EVENING CUMULUS AND MID LEVEL CLOUDS OVER EASTERN OREGON AND
THE WEST CENTRAL IDAHO MOUNTAINS....OTHERWISE CLEAR CONDITIONS.
LIGHT SURFACE WINDS INCREASING THIS AFTERNOON TO SOUTHERLY AROUND
10KTS ACROSS EASTERN OREGON AND THE IDAHO MOUNTAINS...AND NORTHWEST
AROUND 10KTS ACROSS THE UPPER TREASURE AND MAGIC VALLEYS.
WINDS ALOFT WILL BE SOUTH 20-25 KTS AT 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...NORMAL SUMMER WEATHER IS ON TAP
FOR THE NEXT TWO DAYS WITH TEMPERATURES VERY CLOSE TO WHERE THEY
SHOULD BE FOR THIS DATE. NO CHANGE TO THE OVERALL PATTERN AS THE
REGION CONTINUES TO BE DOMINATED BY A LARGE OFFSHORE UPPER LOW ALONG
THE WEST COAST AND INTENSE HIGH PRESSURE ANCHORED OVER THE CENTRAL
PLAINS. BETWEEN THESE TWO LARGE SYSTEMS IS A DRY SOUTHWEST FLOW ALOFT
MOVING NORTHWARD THROUGH THE GREAT BASIN INTO OUR REGION. BESIDES
BEING VERY DRY...THE AIR IS VERY STABLE. THUS...WE ARE LOOKING AT
VERY LITTLE IN THE WAY OF SIGNIFICANT WEATHER UNTIL THE OFFSHORE LOW
KICKS INLAND MONDAY NIGHT AND TUESDAY. AT THAT TIME WINDS WILL BE ON
THE INCREASE...RH'S WILL BE VERY LOW AND THERE WILL BE A THREAT FOR
LIGHTNING OVER EASTERN OREGON. FIRE WEATHER CONCERNS WILL BE
ADDRESSED FOR THIS SITUATION LATER TODAY.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE UPPER LEVEL TROUGH
CURRENTLY CENTERED OFF THE OREGON COAST WILL BE KICKED INLAND MONDAY
NIGHT AND TUESDAY BY AN UPSTREAM UPPER LEVEL TROUGH MOVING INTO THE
GULF OF ALASKA FROM THE BERING SEA. THIS SCENARIO HAS BEEN
CONSISTENTLY ADVERTISED BY ALL MODELS FOR AT LEAST A WEEK. DAYTIME
TEMPERATURES WILL DROP 15-20 DEGREES AS GUSTY WEST WINDS 15-25 MPH
BRING MARINE AIR ACROSS OUR CWA. DYNAMIC SUPPORT FOR PRECIPITATION
WILL BE LACKING...WITH THE BEST JET SUPPORT NORTH OF OUR AREA AND
STRONG COLD AIR ADVECTION AT THE SURFACE INHIBITING UPWARD VERTICAL
MOTION AND ENHANCING STABILITY. PW AMOUNTS WILL BE RELATIVELY SPARSE
ACROSS OUR SOUTHERN ZONES...FROM .3 TO .5 INCH...AND MODELS CONFINE
MEASURABLE PRECIPITATION TO OUR WESTERN AND NORTHERN MARGINS MONDAY
NIGHT THROUGH TUESDAY EVENING...FROM HARNEY AND BAKER COUNTIES INTO
THE WEST CENTRAL IDAHO MOUNTAINS. FOLLOWING THIS SYSTEM HEIGHTS AND
TEMPERATURES WILL RISE AS THE UPPER LEVEL RIDGE MIGRATES WESTWARD TO
THE FOUR CORNERS THURSDAY AND FRIDAY. BY SATURDAY THE TROUGH FROM
THE BERING SEA...MENTIONED ABOVE...WILL HAVE DRIFTED AS FAR AS THE
NORTHWEST COAST. ITS EFFECTS ON OUR AREA ARE AS YET UNCERTAIN IN
VIEW OF THE STRONGER PRESENCE OF THE RIDGE OVER WESTERN NORTH
AMERICA.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...MT
AVIATION.....TL
PREV SHORT TERM...GS
PREV LONG TERM....JT
Hazardous weather outlook, Jun 24, 4:17 AM PDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
517 AM MDT SUN JUN 24 2012

IDZ011>016-028>030-033-ORZ061>064-251130-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
517 AM MDT SUN JUN 24 2012 /417 AM PDT SUN JUN 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Oregon, 2012Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.